# SDR CA110114004

- Difficulty date: December 17, 2010
- Submitted: March 15, 2011
- Operation: General aviation
- Make and model: Mooney M20
- Engine: Cont TSIO550G
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Duct
- Part number: 654327
- Condition: Cracked
- Location: Exhaust
- Part time: 562 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PART WAS SENT IN WITH CRACK 85 PERCENT AROUND THE BODY. CRACK ORIGINATES FROM BALANCE TUBE ATTACHMENT TAB.  SPOKE WITH MECHANIC BEFORE HE REMOVED THE PART AND HAD HIM CHECK FOR THIS ORIGIN OF THE CRACK. HAD ADVISED HIM OF SB10-1 AND HAD HIM REVIEW IT PRIOR TO REMOVING THE PART.  ALL PARTS WERE REMOVED AND WERE INSTALLED WITH THE INSTALLATION INSTRUCTIONS IN SB10-1. ON 01/11/2011 THE SAME PART  WAS SENT IN WITH A 100 PERCENT FAILURE IN THE PART.  BOTH PARTS ARE 654327 REV E, HOWEVER TRANSITION DOES NOT HAVE FULLY ROUND SLIP JOINT TO THE CYL STUB.  THERE IS A EXTENSIVE HISTORY WITH THESE PARTS BREAKING AT OR FROM THE BRAZED AREAS ON THE PARTS. SINCE BRAZE IS THEORETICALLY STRONGER THAN WELD, IT IS USED IN THE ASSY OF NEWER VERSIONS OF THIS PART.  ORIGINAL VERSIONS DID NOT HAVE BRAZE AND WE HAVE NOT ENCOUNTERED A FLANGE FAILURE IN WELDED ASSEMBLIES.   THE FAA SHOULD ISSUE AN (AD) ON ALL VERSIONS OF THIS PART, REQUIRING AN IMMEDIATE INSP OF THE EXHAUST AND A REPETITIVE INSP FOR CONDITION.
